IDEAS home Printed from https://ideas.repec.org/p/kan/wpaper/200903.html
   My bibliography  Save this paper

Estimation with Inequality Constraints on Parameters and Truncation of the Sampling Distribution

Author

Listed:
  • William Barnett

    (Department of Economics, The University of Kansas)

  • Ousmane Seck

    (California State University at Fullerton)

Abstract

Theoretical constraints on economic model parameters often are in the form of inequality restrictions. For example, many theoretical results are in the form of monotonicity or nonnegativity restrictions. Inequality constraints can truncate sampling distributions of parameter estimators, so that asymptotic normality no longer is possible. Sampling theoretic asymptotic inference is thereby greatly complicated or compromised. We use numerical methods to investigate the resulting sampling properties of inequality-constrained estimators produced by popular methods of imposing inequality constraints, with particular emphasis on the method of squaring, which is the most widely used method in the applied literature on estimating integrable neoclassical systems of demand equations. See Barnett and Binner (2004).

Suggested Citation

  • William Barnett & Ousmane Seck, 2009. "Estimation with Inequality Constraints on Parameters and Truncation of the Sampling Distribution," WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS 200903, University of Kansas, Department of Economics, revised May 2009.
  • Handle: RePEc:kan:wpaper:200903
    as

    Download full text from publisher

    File URL: http://www2.ku.edu/~kuwpaper/2009Papers/200903.pdf
    Download Restriction: no

    References listed on IDEAS

    as
    1. Barnett, William A., 1980. "Economic monetary aggregates an application of index number and aggregation theory," Journal of Econometrics, Elsevier, vol. 14(1), pages 11-48, September.
    2. Barnett, William A, 1977. "Recursive Subaggregation and a Generalized Hypocycloidal Demand Model," Econometrica, Econometric Society, vol. 45(5), pages 1117-1136, July.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Asymptotics; truncated sampling distribution; nonidentified sign; inequality constraints; bootstrap; jackknife.;

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:kan:wpaper:200903. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jianbo Zhang). General contact details of provider: http://edirc.repec.org/data/deuksus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.